Alert archive / Florida / Tornado Warnings in 2015
Tornado Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 19, 2015, 11:48 AM EDT for 4 counties in Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 11:48 AM EDT (15:48 UTC)
- Expired
- Apr 19, 2015, 12:00 PM EDT
- In force
- 12 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 7:57 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
117
WFUS52 KTAE 191548
TORTAE
FLC039-073-077-129-191615-
/O.NEW.KTAE.TO.W.0017.150419T1548Z-150419T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1148 AM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
CENTRAL LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
SOUTH CENTRAL GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1215 PM EDT
* AT 1147 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 16
MILES SOUTHEAST OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLIO...LOWRY...TELOGIA...BLOXHAM AND HOSFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3024 8486 3031 8490 3052 8467 3032 8450
TIME...MOT...LOC 1547Z 238DEG 27KT 3029 8484
$$
15-HARRIGAN1 follow-up statement
898
WWUS52 KTAE 191600
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT SUN APR 19 2015
FLC039-073-077-129-191610-
/O.CAN.KTAE.TO.W.0017.000000T0000Z-150419T1615Z/
WAKULLA FL-LEON FL-LIBERTY FL-GADSDEN FL-
1200 PM EDT SUN APR 19 2015
...THE TORNADO WARNING FOR NORTHWESTERN WAKULLA...SOUTHWESTERN
LEON...CENTRAL LIBERTY AND SOUTH CENTRAL GADSDEN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3024 8486 3031 8490 3052 8467 3032 8450
TIME...MOT...LOC 1559Z 238DEG 27KT 3034 8474
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 10:31 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 19, 10:31 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT SUN APR 19 2015
...HEAVY RAINFALL AND A SEVERE WEATHER THREAT TODAY...
.NEAR TERM [THROUGH TODAY]...
AN AREA OF RAIN AND THUNDERSTORMS IS MOVING FROM WEST TO EAST THIS
MORNING AND INTO THE AFTERNOON HOURS. SOME STORMS WILL BE SEVERE. A
TORNADO WATCH REMAINS IN EFFECT UNTIL 3 PM EDT. DAMAGING WINDS AND
TORNADOES ARE THE MAIN THREAT TODAY. THIS MORNING, A FEW TREES HAVE
BEEN REPORTED DOWN AND ONE TORNADO HAS BEEN CONFIRMED WITH DOPPLER
RADAR. ADDITIONALLY, WITH THE DEEP TROPICAL MOISTURE IN PLACE,
MODERATE TO HEAVY RAINFALL IS LIKELY. WIDESPREAD RAINFALL TOTALS ARE
EXPECTED TO BE AROUND 1-2", WITH THE POSSIBILITY OF ISOLATED AREAS
RECEIVING 3-6" OF RAIN, WHICH COULD CAUSE SOME FLASH FLOODING. THE
FLASH WATCH WATCH WILL CONTINUE THROUGH THIS EVENING FOR ALL BUT THE
VALDOSTA REGION AND THE EASTERN FLORIDA BIG BEND. POPS WILL BE NEAR
100% ALL ZONES TODAY.
&&
.PREV DISCUSSION [453 AM EDT]...
.SHORT TERM [TONIGHT THROUGH TUESDAY]...
OUR AREA SHOULD SEE A LULL IN CONVECTION TONIGHT WITH SUBSIDENCE
BEHIND A DEPARTING CONVECTIVE SYSTEM, AND LARGE SCALE 800-300MB
QG DIVERGENCE (ALSO IMPLYING SUBSIDENCE) BETWEEN 00 UTC AND 12
UTC. WE MAINTAINED A 15 PERCENT "SLIGHT CHANCE" OF SHOWERS AND
STORMS AS A FEW MODELS DO DEPICT SOME LIGHT QPF, BUT THAT MAY BE
GENEROUS. LOOKING AHEAD TO MONDAY, THE SYNOPTIC SURFACE COLD FRONT
ARRIVES AND THE FORCING APPEARS STRONGER ON THE 00Z SET OF MODEL
RUNS THAN IN PREVIOUS RUNS. THE NAM AND GFS BOTH INDICATE SOME QPF
DURING THE DAYTIME ON MONDAY AS WEAK-MODERATE QG CONVERGENCE
DEVELOPS IN THE LEFT EXIT REGION OF A 140KT UPPER LEVEL JET. IT
DOES APPEAR THAT CONVECTIVE ACTIVITY WOULD LIKELY BE ISOLATED TO
SCATTERED - MORE ISOLATED THAN TODAY. ANY CONVECTIVE DEVELOPMENT
WOULD BE ON THE CUSP OF A PLUME OF STEEP MID-LEVEL LAPSE RATES,
WHICH WOULD LIKELY CONTRIBUTE TO MODERATE INSTABILITY AHEAD OF THE
COLD FRONT. WHEN COMBINED WITH AROUND 50 KNOTS OF DEEP LAYER
SHEAR, A FEW SEVERE STORMS ARE WITHIN THE REALM OF POSSIBILITY.
LARGE HAIL WOULD BE A POTENTIAL HAZARD, ALONG WITH GUSTY WINDS.
RAIN CHANCES SHOULD THEN QUICKLY COME TO AN END MONDAY NIGHT AS
DRIER AIR ADVECTS IN BEHIND THE SURFACE COLD FRONT.
WITH MORE WIDELY SCATTERED CONVECTION ON MONDAY IN ADVANCE OF THE
COLD FRONT, A RELATIVELY WARM DAY IS EXPECTED WITH HIGHS POSSIBLY
PUSHING INTO THE MID 80S. LOWS BEHIND THE COLD FRONT WILL BE
COOLER, BUT STILL AROUND 5-10 DEGREES ABOVE NORMAL ON MONDAY
NIGHT, WITH HIGHS ON TUESDAY NEAR NORMAL (80 DEGREES).
.LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]...
HIGH PRESSURE ON WEDNESDAY, LEADING TO A DRY DAY OVERALL, WILL
QUICKLY ERODE WITH RAIN CHANCES RETURNING FROM THURSDAY INTO THE
WEEKEND. THE HIGHEST RAIN CHANCES HAVE BEEN PLACED ON SATURDAY,
WHERE THERE IS DECENT AGREEMENT FROM THE GFS AND ECMWF ON SOME
HIGHER QPF AMOUNTS WITH A WEAK LOW PRESSURE SYSTEM. HIGHS LOOK TO
BE SLIGHTLY ABOVE NORMAL (LOW-MID 80S), WITH LOWS CONTINUING TO BE
WELL ABOVE NORMAL (60S).
.AVIATION...
[THROUGH 12Z MONDAY] CEILINGS ARE EXPECTED TO LOWER INTO MVFR TO
IFR RANGE AT ALL TAF SITES BY DAYBREAK. A SQUALL LINE IS
EXPECTED TO AFFECT THE ECP-DHN CORRIDOR AROUND SUNRISE AND
PROGRESS EASTWARD THROUGH THE AFTERNOON. STORMS ARE EXPECTED TO
IMPACT ALL TERMINALS WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
.MARINE...
SOUTHERLY WINDS WILL INCREASE THIS MORNING, AND THERE IS DECENT
AGREEMENT AMONGST RAW MODEL GUIDANCE TO PUT WINDS IN THE 15-20
KNOT RANGE ACROSS MUCH OF THE COASTAL WATERS. A SCEC HEADLINE WAS
ADDED TO THE FORECAST, AND ONE COULD BE NEEDED INTO MONDAY. AS A
RESULT OF THE ONSHORE WINDS AND BUILDING SEAS, SURF HEIGHTS SHOULD
BE AROUND 3 FEET TODAY AND MONDAY. A HIGH RISK OF RIP CURRENTS WAS
POSTED FOR WALTON, BAY, AND GULF COUNTIES.
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED AT LEAST THROUGH THE MIDDLE
OF NEXT WEEK.
.HYDROLOGY...
RAINFALL THIS WEEK HAS RESULTED IN A RISE OF AREA RIVERS WITH MANY
REACHING ACTION OR BANK FULL STAGE. THE CHOCTAWHATCHEE RIVER IS
FORECAST TO REACH MINOR FLOOD STAGE AT CARYVILLE LATER TODAY AND
AT BRUCE ON MONDAY. WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY, AND ISOLATED TOTALS OF 3-6" POSSIBLE, OTHER RIVERS
MAY APPROACH MINOR FLOOD STAGE THIS WEEK AND FLASH FLOODING MAY BE
POSSIBLE WHERE THE HEAVIEST RAINFALL OCCURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 82 69 85 62 81 / 90 20 30 20 10
PANAMA CITY 79 73 79 64 76 / 100 20 20 10 10
DOTHAN 80 68 83 58 77 / 100 20 30 10 10
ALBANY 78 67 83 58 78 / 100 20 30 20 10
VALDOSTA 80 68 86 61 78 / 100 20 30 20 10
CROSS CITY 83 70 83 63 82 / 80 20 40 20 10
APALACHICOLA 79 73 81 66 77 / 100 20 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
CALHOUN-CENTRAL WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL
GULF-COASTAL WAKULLA-GADSDEN-HOLMES-INLAND BAY-INLAND
FRANKLIN-INLAND GULF-INLAND WAKULLA-JACKSON-LEON-LIBERTY-
NORTH WALTON-SOUTH WALTON-WASHINGTON.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR BAKER-BEN HILL-
CALHOUN-CLAY-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-IRWIN-
LEE-MILLER-MITCHELL-QUITMAN-RANDOLPH-SEMINOLE-TERRELL-
THOMAS-TIFT-TURNER-WORTH.
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...LAMERS
HYDROLOGY...WESTON/MOOREIn the hours before
Local storm report, Apr 19, 10:56 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM TORNADO 3 WSW ABBEVILLE 31.55N 85.29W
04/19/2015 HENRY AL LAW ENFORCEMENT
STATE TROOPER REPORTED TRAIN CARS OVERTURNED NEAR HIGHWAY
431...MILE MARKER 38.
&&
DVDLocal storm report, Apr 19, 11:06 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG CHIPLEY 30.78N 85.54W
04/19/2015 WASHINGTON FL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE NORTHERN PART OF
WASHINGTON COUNTY
&&
DVDLocal storm report, Apr 19, 11:13 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG MADRID 31.04N 85.40W
04/19/2015 HOUSTON AL 911 CALL CENTER
TREES DOWN NEAR HIGHWAY 231 SOUTH NEAR THE STATE LINE.
1102 AM TSTM WND DMG 3 ENE COTTONWOOD 31.07N 85.25W
04/19/2015 HOUSTON AL 911 CALL CENTER
TREES DOWN AT SOUTH ROCKY CREEK ROAD AND WOMACK ROAD
&&
DVDLocal storm report, Apr 19, 11:21 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLASH FLOOD 3 ENE OZARK 31.47N 85.61W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING ALONG COUNTRY CLUB DRIVE
1119 AM FLASH FLOOD S OZARK 31.45N 85.65W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING ALONG DOGWOOD CIRCLE
1119 AM FLASH FLOOD 1 SE OZARK 31.44N 85.63W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING ALONG MATTHEWS ROAD
1119 AM FLASH FLOOD 3 N OZARK 31.50N 85.66W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING AT COUNTY ROAD 50 AND JERNIGAN ROAD
1119 AM FLASH FLOOD 3 S OZARK 31.41N 85.65W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING ALONG HIGHWAY 34
1119 AM FLASH FLOOD 1 S OZARK 31.44N 85.65W
04/19/2015 DALE AL 911 CALL CENTER
FLOODING AT DEESE ROAD AND CAMILLA ROAD
&&
DVDLocal storm report, Apr 19, 11:26 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 4 NE FORT RUCKER 31.39N 85.66W
04/19/2015 DALE AL 911 CALL CENTER
TREE DOWN ALONG LOGAN ROAD
1000 AM TSTM WND DMG 2 ENE OZARK 31.47N 85.62W
04/19/2015 DALE AL 911 CALL CENTER
TREE DOWN ALONG PEBBLE CREEK ROAD
1000 AM TSTM WND DMG 1 S OZARK 31.44N 85.65W
04/19/2015 DALE AL 911 CALL CENTER
TREE DOWN ALONG DEESE ROAD
&&
DVDLocal storm report, Apr 19, 11:45 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 AM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 5 ESE COLUMBIA 31.26N 85.03W
04/19/2015 EARLY GA TRAINED SPOTTER
LARGE TREE DOWN NEAR THE INTERSECTION OJ BIG PINE RD AND
CR 26. ROTATION EVIDENT FROM WIND SHIFT.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:09 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 40 hr |
| Apr 19, 7:46 AM EDT | Special Marine Warning | TAE | 89 min | |
| Apr 19, 8:20 AM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 19, 8:29 AM EDT | Tornado Warning | TAE | Walton | 31 min |
| Apr 19, 9:01 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 29 min |
| Apr 19, 9:24 AM EDT | Tornado Warning | TAE | Walton, Washington | 24 min |
| Apr 19, 10:07 AM EDT | Special Marine Warning | TAE | 83 min | |
| Apr 19, 11:21 AM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 19, 12:19 PM EDT | Special Marine Warning | TAE | 116 min | |
| Apr 19, 12:55 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 35 min |
| Apr 19, 12:59 PM EDT | Tornado Warning | TAE | Leon | 13 min |
| Apr 19, 1:31 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Apr 19, 1:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 46 min |
| Apr 19, 1:48 PM EDT | Special Marine Warning | TAE | 117 min | |
| Apr 19, 2:15 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 60 min |
| Apr 19, 2:56 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Madison, Taylor | 64 min |
| Apr 19, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 29 min |
Nearby
Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.